Doctor insights on:
Is Tarry Stools A Sign Of Some Disease
Melenic stool: Dark-colored stools may result from foods you eat (like a lot of spinach), substances (like peptobismol), but most significantly suggest bleeding. When blood is denatured by the acid in your stomach, as from ulcers, your stools will turn tarry ("melena"). Blood may ingested from nose bleeds, bleeding gums, etc. But persistent melena is a "red flag" warning for which you need fast medical care. ...Read moreSee 1 more doctor answer
Just been diagnosed with crohns disease, I have had black stools but they are not tarry they are quite loose as well, should I be worried?
Blood or meds: Blood from high up in your digestive tract can cause black tarry sticky stools. This blood could come from swallowed blood from a nosebleed, an ulcer or other stomach problems, or bleeding in the intestine. The digestive chemicals turn the blood black and sticky and tarry. Alternatively, certain medicines like pepto-bismol can also turn your stools black and tarry. See your physician. ...Read more
depends: If you have not taken pepto-bismol or other bismuth containing products, you need to see a GI doctor sooner rather than later. This could be due to a serious life threatening condition in your stomach. Don't delay. ...Read more
Too much 'partying': Did you take any pepto before you went out 'partying'(which can turn your stool black), or did you drink to such excess that you caused bleeding within your esophagus/stomach? If you are young and otherwise healthy, and this happened only once, i'd advise caution- if you are light headed, dizzy, or this continues to happen, get to the doctor at once. ...Read more
- Talk to a doctor live online for free
- Dark brown tarry stools
- Does tarry stool mean?
- What is black tarry stool?
- Ask a doctor a question free online
- Bloody or tarry stools
- Black tarry sticky stools
- Causes of black tarry stools
- Black tarry stools diarrhea
- Talk to a gastroenterologist online